MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stiffener of an ultrathane mac-loc locking loop biliary drainage catheter was difficult to remove during a biliary drainage procedure on a 62-year-old female patient.The user reported that the stiffener was able to be locked onto the mac-loc catheter hub assembly.It was later noted during that the procedure that the stiffener was unable to be withdrawn from the catheter.The stiffener and catheter were then removed from the patient as a unit and a new device was used to complete the procedure successfully.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - additional common name: gbo catheter, nephrostomy, general & plastic surgery, lje catheter, nephrostomy d2b - additional product code: gbo, lje g4 - pma/510(k) #: k173035 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the stiffener of an ultrathane mac-loc locking loop biliary drainage catheter was difficult to remove.During a biliary drainage procedure, difficulty withdrawing the trocar from the catheter was experienced.The stiffener and catheter were then removed from the patient as a unit, and a new device was used to complete the procedure successfully.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, specifications, as well as a visual inspection and dimensional verification of the returned device of the returned device, were conducted during the investigation.One used catheter and metal stiffening cannula were returned to cook for evaluation.The metal stiffener was bowed/ bent at approximately 23.5cm from the hub.The metal stiffener was able to be withdrawn without difficulty.The inner diameter and the outer diameter are within specification.The trocar was not received for evaluation.The outer diameter of the catheter was found to be within specification.The inner diameter of the catheter was found to be out of specification.It is most likely out of specification due to the manipulation of the metal stiffening cannula when attempting to remove it from the catheter.The cap and hub of the catheter were found to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot revealed no relevant non-conformances.A complaint history search identified one other event reported for an unrelated failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.This lot is not supplied with an instructions for use (ifu) pamphlet.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the cause for this event to be component failure unrelated to manufacturing deficiencies.The inner diameter of the catheter was found to be out of the specified range; however, this could have been due to the manipulation of the metal stiffening cannula within the device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18103511
Report Number1820334-2023-01533
Device Sequence Number5697889
Product Code FGE
UDI-Device Identifier00827002094970
UDI-Public(01)00827002094970(17)250803(10)14874684
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-40-P-32S-CLB-RH
Device Lot Number14874684
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight70 KG